MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 03666794001
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The meter was requested for investigation.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a display issue with coaguchek xs meter serial number (b)(6).The customer stated two segments on the left side of the first number appeared faded.They were unable to determine if it was a 3 or 8.The top segment and bottom segment was missing from the second number.Unable to determine if it's a 1 or 7.Their last result was a 3.1 inr or 8.7 inr due to the missing/faded segments.Customer reported the result as a 3.1 inr and their warfarin dose was adjusted accordingly.There was no harm to the patient.
 
Additional Manufacturer Narrative
The customer's meter was received for investigation.The meter failed to power on with retention batteries.Examination of the battery compartment shows corroded contacts by a leaked battery.Contamination can cause the complained issue of missing segments.The root cause is contamination of the contacts due to improper handling or maintenance.Medwatch fields d1, brand name, d4 catalog no and primary udi number and d9 were updated.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23111288
Report Number1823260-2025-03361
Device Sequence Number13297559
Product Code GJS
UDI-Device Identifier04015630945689
UDI-Public04015630945689
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number03666794001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WARFARIN
Patient SexUnknown